Alert archive / Ohio / Small Craft Advisories in 2015

Small Craft Advisory 5, NWS Cleveland, OH

April 10, 2015

NWS Cleveland, OH issued this small craft advisory at Apr 10, 2015, 3:18 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2015, 3:18 PM EDT (19:18 UTC)
Expired
Apr 10, 2015, 10:00 PM EDT
In force
7 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WHUS71 KCLE 101918
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
318 PM EDT FRI APR 10 2015

LEZ142>149-110200-
/O.CAN.KCLE.GL.W.0023.000000T0000Z-150410T2000Z/
/O.NEW.KCLE.SC.Y.0005.150410T1918Z-150411T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
318 PM EDT FRI APR 10 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTHWEST WINDS 20 TO 30 KNOTS WILL QUICKLY DIMINISH TO
  10 TO 20 KNOTS THROUGH THE EVENING.

* WAVES: IN ICE FREE AREAS OF 3 TO 6 FEET WILL SUBSIDE TO 1 TO 3
  FEET BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ061-162>169-102030-
/O.CAN.KCLE.GL.W.0023.000000T0000Z-150410T2000Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
318 PM EDT FRI APR 10 2015

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. 

WINDS ARE DIMINISHING BELOW GALE FORCE.

$$
1 follow-up statement
278 
WHUS71 KCLE 110213
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1013 PM EDT FRI APR 10 2015

LEZ142>149-110800-
/O.EXP.KCLE.SC.Y.0005.000000T0000Z-150411T0200Z/
/O.NEW.KCLE.SC.Y.0006.150411T0213Z-150411T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1013 PM EDT FRI APR 10 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SATURDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL DIMINISH TO 10 TO 15
  KNOTS OVERNIGHT.

* WAVES: IN ICE FREE AREAS OF 3 TO 5 FEET WILL SUBSIDE TO 1 TO 3
  FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 10, 1:02 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 10, 1:02 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
102 PM EDT FRI APR 10 2015

.SYNOPSIS...
THE COLD FRONT THAT MOVED THROUGH THE AREA THIS MORNING CONTINUES
TO MOVE EAST OF THE AREA. A SECONDARY SURGE OF COOLER AIR WILL
MOVE IN THIS EVENING. HIGH PRESSURE WILL BUILD IN FOR SATURDAY AND
SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE COLD FRONT WAS JUST EAST OF THE AREA EARLY THIS AFTERNOON. THE
REST OF THE AFTERNOON WILL BE DRY WITH SOME BREAKS IN THE CLOUDS.
THAT MAY HELP THE TEMPERATURES RECOVER SOME...SO RAISED THE HIGHS
SEVERAL DEGREES ABOVE THE CURRENT READINGS AT MOST LOCATIONS. THE
STRONGEST WINDS ARE ALONG THE LAKESHORE. MAY BE ABLE TO DROP THE
WIND ADVISORY OVER MOST OF THE AREA AT 330 PM AS THE STRONGEST
WINDS ARE OCCURRING JUST BEHIND THE FRONT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
A SECONDARY SURGE OF COLDER AIR WILL MOVE INTO THE REGION THIS
EVENING. IT APPEARS THERE WILL BE ENOUGH LIFT AS THE JET ENERGY
MOVES OVERHEAD TO INCLUDE CHANCES OF SHOWERS. THESE SHOWERS SHOULD
BE EAST OF THE COUNTY WARNING AREA BY 12Z SAT. HIGH PRESSURE WILL
THEN BE THE DOMINANT FEATURE SATURDAY INTO MIDDAY ON SUNDAY. THE
HIGH SHOULD BE FAR ENOUGH EAST ON SUNDAY TO ALLOW MOISTURE LEVELS
TO INCREASE AHEAD OF THE NEXT COLD FRONT THAT WILL ARRIVE ON
MONDAY. SHOWERS AND SOME ISOLATED THUNDER WILL BE POSSIBLE MONDAY
AFTERNOON AND EVENING.

SATURDAY WILL BE THE COLD DAY OF THE SHORT TERM WITH HIGHS RANGING
FROM THE MID 40S TO THE MID 50S. WARMER ON SUNDAY AND MONDAY WITH
HIGHS BACK INTO THE 60S. ALTHOUGH IT WILL BE COOLER ALONG THE
LAKESHORE ON SUNDAY.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
OVERALL GOOD AGREEMENT WITH GUIDANCE FOR MID WEEK ONWARD. HIGH
PRESSURE PASSES OVERHEAD TUESDAY AND WEDNESDAY. MOISTURE RETURNS
WEDNESDAY INTO THURSDAY AS THE HIGH SLIDES EAST AND THE NEXT
DISTURBANCE MOVES OUT OF THE PLAINS. BOTH GFS AND THE ECMWF ARE
SHOWING SHOWERS MAKING THEIR WAY INTO THE AREA NO EARLIER THAN
THURSDAY AND HAVE LOWERED PRECIP CHANCES UNTIL THE THURSDAY/FRIDAY
TIME FRAME. SEASONABLE TEMPERATURES EXPECTED.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SOME IMPROVEMENT IN CIGS WILL TAKE PLACE THE REST OF THE AFTERNOON.
WINDS WILL START TO DIMINISH BY LATE AFTERNOON. A REINFORCING COLD
FRONT WILL DROP SE ACROSS THE AREA EARLY TONIGHT. A BAND OF MVFR
CIGS AND SCT SHRA IS EXPECTED TO MOVE SE ACROSS NRN OH AND NW PA
WITH THE FRONT. MVFR/LOW VFR CIGS MAY HANG ON FROM CLE TO CAK EAST
INTO SAT MORNING AS LOWER LEVEL MOISTURE IS SLOWER TO MOVE OUT IN
THIS AREA.

.OUTLOOK..AREAS OF NON VFR FOR MONDAY IN SHRA/TSRA AND POSSIBLE
AGAIN BY LATE WED.

&&

.MARINE...
GALE WARNING CONTINUES FOR TODAY AS STRONG COLD FRONT WILL CROSS THE
LAKE THIS MORNING...WITH SSW GALES EXPECTED FOR SEVERAL HOURS TODAY.
GUSTS WILL CERTAINLY REACH GALE FORCE FOR MUCH OF THE DAY. WINDS
WILL DIMINISH THIS EVENING AS HIGH PRESSURE BEGINS TO BUILD OVER THE
REGION FOR THE WEEKEND. NEXT COLD FRONT CROSSES THE LAKE MONDAY WITH
ANOTHER INCREASE IN WINDS...15 TO 25 KNOTS. HIGH PRESSURE FOR
MONDAY/TUESDAY ACROSS THE OHIO VALLEY/LOWER LAKES WILL BRING QUIET
CONDITIONS FOR THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ003-006>014-
     089.
PA...WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR PAZ001-002.
MARINE...GALE WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR LEZ061-142>149-
     162>169.

&&

SYNOPSIS...MULLEN
NEAR TERM...KIELTYKA
SHORT TERM...MULLEN
LONG TERM...OUDEMAN
AVIATION...ADAMS
MARINE...OUDEMAN
Hazardous weather outlook, Apr 10, 12:03 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1203 PM EDT FRI APR 10 2015

OHZ003-006>014-089-PAZ001-002-111615-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
1203 PM EDT FRI APR 10 2015

...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-111615-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1203 PM EDT FRI APR 10 2015

...GALE WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ017>023-027>033-036>038-047-PAZ003-111615-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
CRAWFORD PA-
1203 PM EDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINDS WILL GUST UP TO 40 MPH THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:05 PM EDTTornado WarningCLELucas, Wood40 min
Apr 9, 8:34 PM EDTTornado Warning Tornado observedCLEOttawa, Sandusky27 min
Apr 10, 3:44 AM EDTRiver Flood WarningCLESandusky, Wood7 days
Apr 10, 4:05 AM EDTWind AdvisoryCLEAshtabula, Cuyahoga, Erie, Geauga, Lake, Lorain and 4 more15 hr
Apr 10, 8:36 AM EDTRiver Flood WarningCLETrumbull30 hr

Nearby

Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.